Louisiana, 2005

Damaging Wind in Louisiana, August 15, 2005

August 15, 2005 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 15, 1:54 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 15, 1:54 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 PM CDT MON AUG 15 2005

.DISCUSSION...

EARLY THIS AFTERNOON THERE WAS WEAK CONVERGENCE ACROSS SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI. THIS COUPLED WITH AMPLE
MOISTURE IN THE AREA WAS LEADING TO SCATTERED CONVECTION
DEVELOPING ACROSS THE AREA. OVER THE NEXT FEW DAYS A DISTURBANCE
AT 500HPA WILL DRIFT WEST FROM NORTHERN FLORIDA INTO LOUISIANA AND
MISSISSIPPI. THE ETA AND GFS DIFFER ON THE STRENGTH AND AFFECT OF
THIS DISTURBANCE...THE ETA HAS POPS IN THE 60-70 RANGE WHILE THE
GFS HAS 30-50. FOR NOW WE WILL CONTINUE WITH POPS AROUND 40
WEDNESDAY DIMINISHING TO 30 BY THURSDAY. THE 500HPA RIDGE SHOULD
BUILD INTO OUR AREA LATER THIS WEEK...COUPLED WITH HIGH PRESSURE
NEAR THE SURFACE...WHICH WILL LEAD TO LOWER POPS BY THIS WEEKEND.
ALSO...AS CHANCES OF RAIN LESSEN LATER THIS WEEK BUT HUMIDITIES
REMAIN HIGH THE HEAT INDEX VALUES WILL RISE INTO THE 105 TO 110
RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  93  73  92 /  20  40  30  40
BTR  75  93  75  92 /  20  40  30  40
MSY  77  93  78  92 /  30  40  30  40
GPT  76  91  75  91 /  30  40  30  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Aug 15, 10:00 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON AUG 15 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161230-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING. AN ISOLATED
STRONG STORM IS POSSIBLE BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS. MOST OF THE
THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW LOCALLY STRONG
THUNDERSTORMS ARE POSSIBLE. FRIDAY THROUGH SUNDAY...ONLY ISOLATED
THUNDERSTORMS ARE EXPECTED.

HEAT INDEX VALUES WILL LIKELY BE IN THE 105 TO 110 DEGREE RANGE
TOWARD THE END OF THIS WEEK AS HIGH PRESSURE BUILDS IN AND
THUNDERSTORM COVERAGE BECOMES LOW.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Aug 15, 12:04 PM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
104 PM CDT MON AUG 15 2005

MSZ080-151845-
HANCOCK-
104 PM CDT MON AUG 15 2005

...STRONG THUNDERSTORM AFFECTING SECTIONS OF HANCOCK COUNTY...

AT 1 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM MOVING SLOWLY NORTH ACROSS SOUTHERN AND
CENTRAL HANCOCK COUNTY. THIS THUNDERSTORM WAS LOCATED PRIMARILY ALONG
TO THE SOUTH OF INTERSTATE 10. THE PRIMARY THREATS FROM THIS STORM
ARE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 30 TO 40
MPH...AND HEAVY DOWNPOURS OF RAIN. LOCALIZED FLOODING OF LOW LYING
AREAS AND ROADWAYS WILL BE POSSIBLE WITH THIS THUNDERSTORM.
Special weather statement, Aug 15, 1:56 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT MON AUG 15 2005

MSZ081-152030-
HARRISON-
256 PM CDT MON AUG 15 2005

...STRONG THUNDERSTORM AFFECTING SECTIONS OF HARRISON COUNTY...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM MOVING SLOWLY WEST ACROSS SOUTHERN AND
CENTRAL HARRISON COUNTY. THIS THUNDERSTORM WAS LOCATED ALONG AND
NORTH OF INTERSTATE 10 IN THE GULFPORT AND LYMAN AREAS. THE PRIMARY
THREATS FROM THIS STORM ARE FREQUENT CLOUD TO GROUND LIGHTNING...WIND
GUSTS OF 30 TO 40 MPH...SMALL HAIL...AND HEAVY DOWNPOURS OF RAIN.
LOCALIZED FLOODING OF LOW LYING AREAS AND ROADWAYS WILL BE POSSIBLE
WITH THIS THUNDERSTORM.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, West Baton Rouge

When
August 15, 3:00 PM CST
Where
West Baton Rouge County, Brusly
Measured
65 kt (75 mph) measured gust
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
30.383, -91.233

Numerous trees and pwer lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475540.